Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 60, NWS Las Vegas, NV

September 2, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2025, 3:33 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2025, 3:33 PM MST (22:33 UTC)
Expired
Sep 2, 2025, 5:45 PM MST
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
3192 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

964 
WGUS55 KVEF 022233
FFWVEF
AZC015-030045-
/O.NEW.KVEF.FF.W.0060.250902T2233Z-250903T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
333 PM PDT Tue Sep 2 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Northwestern Mohave County in northwestern Arizona...

* Until 545 PM MST.

* At 333 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain near the intersection of Buck and Doe Road and Diamond 
  Bar Road, just south of the Grand Canyon Skywalk. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Grand Canyon Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3580 11382 3588 11406 3603 11398 3594 11375

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
2 follow-up statements
330 
WGUS75 KVEF 022333
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
433 PM PDT Tue Sep 2 2025

AZC015-030045-
/O.CON.KVEF.FF.W.0060.000000T0000Z-250903T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
433 PM MST Tue Sep 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST THIS 
AFTERNOON FOR NORTHWESTERN MOHAVE COUNTY...

At 433 PM MST, Doppler radar indicated more thunderstorms 
approaching the intersection of Buck and Doe Road and Diamond Bar 
Road. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Grand Canyon Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3580 11382 3588 11406 3603 11398 3594 11375

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
949 
WGUS75 KVEF 030035
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
535 PM PDT Tue Sep 2 2025

AZC015-030045-
/O.EXP.KVEF.FF.W.0060.000000T0000Z-250903T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
535 PM MST Tue Sep 2 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR 
NORTHWESTERN MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3580 11382 3588 11406 3603 11398 3594 11375

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:43 PM MST, 1 hour 50 minutes earlier. Its key messages:

  • * Monsoonal moisture will provide fuel for widespread shower and thunderstorm activity today. Flash flooding is the primary concern. * Moisture remains in place through midweek before slowly scouring out of the region, shifting precipitation chances further east each day.
Area forecast discussion, Sep 2, 1:43 PM MST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
143 PM PDT Tue Sep 2 2025

.KEY MESSAGES...

* Monsoonal moisture will provide fuel for widespread shower and
  thunderstorm activity today. Flash flooding is the primary concern.

* Moisture remains in place through midweek before slowly scouring
  out of the region, shifting precipitation chances further east
  each day.

&&

.DISCUSSION...

The ridge of high pressure over the Desert Southwest is shifting
slightly eastward, as a result of a shortwave approaching off the
California coast. This is allowing additional moisture into the
area, providing fuel for widespread thunderstorm activity. Dewpoint
rose from the upper 30s to lower-mid 60s across southern portions of
the CWA as storms moved into the area on the heels of a monsoonal
easterly wave propagating from souther Arizona. Storms have produced
strong winds along the periphery of the cloud shield and extended
outflow boundaries, which have provided focus for short-lived storms
as the outflow moved through. There have been brief periods of heavy
rain, but most areas have seen less than .10" of rain with a few
areas of .25" to .35". Clearing this afternoon will allow for a
resurgence of thunderstorm activity, as is being seen in Mohave and
Coconino counties in Arizona. Assuming the clearing continues,
thunderstorms could impact the Las Vegas Valley by the early evening
hours. While storms have been moving fairly quickly, the amount of
available moisture will support high rain rates of over 2" per hour,
meaning stronger storms could cause flooding rapidly. Due to this,
there is a Flash Flood Watch in effect through the 1 AM Wednesday
morning.

A Shortwave moving northward into will linger around the are for the
next several days, keeping an opportunity for showers and
thunderstorms areawide. The area will slowly dry out from west to
east as this shortwave slowly translates eastward and shifts dynamic
support for thunderstorms into Utah and Arizona. Lingering moisture
will keep mountain showers around into the weekend, but coverage
will be much less by then.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...
A very complex and low confidence forecast is in store for much
of the Las Vegas Valley region. With ongoing morning
showers/storms to the south and west of the terminal, uncertainty
is high in how existing cloud cover and outflow will affect
afternoon conditions. Winds will remain south/southwest through
early afternoon, shifting a bit more southeasterly by 20-21z. Wind
speeds should generally remain 10-12 knots or less. This
afternoon, with abundant moisture and the expectation of a few
breaks in the clouds, at least a few thunderstorms are expected to
develop. Heavy rainfall will accompany any storms with reduced
visibilities. However, confidence remains low that the terminal
will be directly impacted. Confidence is high, however, in gusty
outflow winds from any nearby storms, so we have maintained a
TEMPO for this likelihood. From 00z on, confidence is
sufficiently low in storms that the TEMPO has been removed. Storm
activity may linger into the overnight hours with the potential
for additional gusty outflow winds. By 10z-12z, activity should
wane with scattered to overcast mid level ceilings. While
temperatures are forecast to touch the low 100s between 21-23z,
existing cloud cover and rain cooled outflows may make it
difficult to reach.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...A complex forecast is
in store with scattered showers/storms ongoing and more expected
into the afternoon. Winds to generally remain south/southeast 15
knots or less, except where nearby thunderstorms promote strong
gusty outflow winds, which could affect almost any terminal. A
mostly diurnal wind pattern is expected at KBIH, further removed
from morning showers storms. Ongoing showers/storms to mainly
affect KDAG/KIFP/KEED through late morning. Into the afternoon,
confidence remains low that any individual terminal will be
impacted by a thunderstorm, but if this occurs, very heavy rain
will result in visibilities of 1SM or less, along with gusty
winds. Broken to overcast mid level ceilings can be expected
through most of the period.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Berc
AVIATION...Austin

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.